BG
EN
Facebook Google Plus Twitter YouTube - Email

Emergency information

The National Helpline for Drugs and Alcohol may not be able to give you the necessary assistance if you need medical or police assistance, especially if there is urgency. In such situations, we could only provide you with additional information and counseling via the Internet and by telephone during our working hours: every weekday from 9:00 to 17:00.

Among our consultants aren’t any individuals who are medical personnel, and we don’t work in collaboration with the police or emergency centers that provide medical assistance.

What is good to know in case of an emergency

Overdosing with depressants

Symptoms of an overdose with depressants - heroin, morphine, methadone (and other opioids), alcohol, various sedatives (drugs that are sold via prescription) such as barbiturates, benzodiazepines and zopiclone – body functions slow down and the person may experience symptoms such as:

  • slow, shallow, irregular breathing;
  • bluish lips or skin under the nails;
  • vomiting;
  • chest pain, tightness, shortness of breath;
  • cold or pale skin;
  • slow or undetectable pulse;
  • loss of consciousness
  • inability to bring the victim back into consciousness.

In such cases, you can do the following:

  • Try to remain calm and call the emergency number 112!
  • Do not leave the victim alone.
  • While waiting for medical help, try to get a response from the victim by calling his or her name, pinching the back of his or her hand or rubbing his or her breastbone with your knuckles.
  • If the victim responds, try to stand him or her up and make him or her walk, keeping him or her awake.
  • If you do not get a response, make sure his or her airway is not blocked (possibly by having vomited or if he or her had swallowed his or her tongue).
  • Check whether the victim is breathing. You can do this by placing your palm or a mirror in front of their nose and mouth, trying to see if his or her chest is moving up and down.
  • If there is no breathing or it is very weak, if you cannot feel the pulse, do perform mouth to mouth breathing resuscitation and heart massage, but only if you know how to do that. If you are unable to do that, turn the victim lying on their side on the floor in a “recovery position”.

drug-overdose-rest

Overdosing with stimulants

During an overdose of stimulants - amphetamines, methamphetamine, cocaine, ecstasy, synthetic cathinones (such as mephedrone) – the person can experience symptoms such as:

  • rapid pulse;
  • muscle spasms;
  • seizures;
  • paranoia;
  • psychosis;
  • disorientation;
  • vomiting;
  • overheating;
  • loss of consciousness;
  • cardiac arrest.

In such cases, you can do the following:

  • Stay with the person and help him remain calm.
  • Take him or her to a quiet, more peaceful place.
  • If possible, put cold wet compresses on his or her neck and forehead.
  • If unconscious, turn him or her lying on their side on the floor in a “recovery position”
  • strong>Call the emergency number 112!

What to do if someone under the influence of drugs or alcohol threatens you physically?

  • Try to go as far as possible from the person who threatens you and put a barrier between you and them.
  • Try to remain calm and avoid confrontation with him or her.
  • strong>Call the emergency number 112!
  • Try to attract the attention of other people – passersby, neighbors.

What to do if someone under drugs or alcohol influence threatens their own life and health?

  • Call the police – 112!
  • Stay with the person until help arrives and try to calm him or her down.
  • Encourage the person to talk to you and listen without judging them regardless of what they said.
  • If the person continues to consume drugs or alcohol, try to convince him or her to stop.
  • Assure him or her that the crisis is caused by the drugs/alcohol use and that the crisis soon will go down along with their effects.

What to do if you have taken drugs or alcohol and need urgent help?

  • If you are afraid that you may have taken an overdose, call immediately the emergency telephone number 112!
  • If you are experiencing a bout of intense fear, go to a quiet place and call your loved one or the National Drugs and Alcohol Helpline: 0888 99 18 66.
  • If you are afraid that you can take your life, try not to stay alone, find someone to listen to you or call the National Drugs and Alcohol Helpline: 0888 99 18 66.
  • Remember that except in cases of overdose, the effects of drugs and alcohol are transient and will disappear, no matter how unpleasant.In an emergency call the emergency services and / or the police on 112!

If you need additional consultation or advice you can call the National Drugs and Alcohol Helpline: 0888-99-18-66.
Opening hours: every weekday from 9:00 to 17:00.